Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 5, NWS Lubbock, TX

December 8, 200812 counties in Texas

NWS Lubbock, TX issued this high wind warning at Dec 8, 2008, 4:01 PM CST for 12 counties in Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2008, 4:01 PM CST (22:01 UTC)
Expired
Dec 8, 2008, 6:00 PM CST
In force
119 min
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 4:53 PM CSTNON-TSTM WND GST 58Reese Center, TXWIND GUST TO 58 MPH AT THE TOWER.
Dec 8, 4:55 PM CSTNON-TSTM WND GST 606 Ssw Wolfforth, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3762 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 082201
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CST MON DEC 8 2008

...BRIEF HIGH WINDS SPREADING INTO THE WESTERN AND CENTRAL SOUTH
PLAINS LATE THIS AFTERNOON...

.BRIEF HIGH WIND GUSTS TO 65 MPH ARE EXPECTED AS STRONG PACIFIC
COLD FRONT AND A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM SWEEP
INTO THE AREA LATE THIS AFTERNOON.

TXZ021>023-027>029-033>035-039>041-090000-
/O.NEW.KLUB.HW.W.0005.081208T2201Z-081209T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
401 PM CST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

BRIEF HIGH WINDS ARE EXPECTED TO GUST AS HIGH AS 65 MPH LATE THIS
AFTERNOON OVER THE WESTERN AND CENTRAL SOUTH PLAINS. THESE WINDS
SHOULD GUST FOR NO MORE THAN 5 OR 10 MINUTES AT MOST LOCATIONS.
THE WIND THREAT SHOULD EASE UP AROUND DARK.

THE HIGH WIND GUSTS NEAR BOVINA...LEVELLAND...AND PLAINS AT 4 PM
WILL MOVE TO DIMMITT...PLAINVIEW...LUBBOCK...AND BROWNFIELD
BETWEEN 430 AND 5 PM. HIGH WIND GUSTS MAY THEN SPREAD INTO
TULIA...FLOYDADA...AND CROSBYTON BY 530 OR 6 PM.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE THIS TIME TO
SECURE LOOSE OBJECTS THAT CAN LEAD TO ADDITIONAL DAMAGE. TRAVELERS
SHOULD BE ALERT TO SUDDEN GUSTS AND LOCALLY REDUCED VISIBILITIES
FROM BLOWING DUST.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 8, 3:45 PM CST, 16 minutes earlier.

Area forecast discussion, Dec 8, 3:45 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
345 PM CST MON DEC 8 2008

.SHORT TERM...
COMPACT BUT STILL VIGOROUS UPPER LOW IS EJECTING INTO EASTERN NEW
MEXICO...PERHAPS A BIT MORE CLOSED THAN EARLIER EXPECTED. MOISTURE
HAS BEEN LIMITED AND COVERAGE OF MEANINGFUL PRECIPITATION HAS BEEN
PRETTY SMALL...BUT STILL GOOD ENOUGH TO MAINTAIN SCATTERED SHOWERS
AND ISOLATED THUNDER THROUGH OUR EASTERN ZONES EARLY THIS EVENING.
WINDS MAY BE A BIGGER ISSUE AS A PACIFIC COLD FRONT SWEEPS EASTWARD
OVER THE NEXT FEW HOURS...WE ARE SEEING BRIEF VERY STRONG GUSTS OVER
PARTS OF EASTERN NEW MEXICO IS ASSOCIATION WITH SHOWERS. WATCHING
THIS CLOSE...CONSIDERED A WIND ADVISORY FOR WESTERN ZONES BUT WIND
GUSTS WILL BE VERY BRIEF. FOLLOWING THIS LOW...SKIES SHOULD
PARTIALLY CLEAR AND WINDS TONE DOWN HEADING INTO THE OVERNIGHT HOURS.

BUT SOON BEHIND WILL COME THE NEXT UPPER LEVEL LOW PRESSURE
CURRENTLY DIGGING SOUTH-SOUTHEAST THROUGH THE EASTERN GREAT BASIN.
THIS LOW WILL CROSS THE FOUR-CORNERS INTO NEW MEXICO BEFORE DAYBREAK
TUESDAY WITH INCREASING SOUTHWESTERLY FLOW ALOFT AND LIFT SPREADING
BACK INTO THE AREA WEST TO EAST LATER TONIGHT AND EARLY TUESDAY.
STRONG COLD FRONT ALSO DROPPING SOUTHWARD AND SHOULD ENTER OUR
NORTHWEST ZONES SHORTLY AFTER MIDNIGHT...THEN THROUGH MOST OF THE
AREA BY OR SHORTLY AFTER DAYBREAK TUESDAY. PRECIPITATION SHOULD
BREAK OUT AGAIN BEFORE DAYBREAK NORTHWEST ZONES SPREADING THROUGH
MOST OF THE NORTHWEST TWO-THIRDS OF THE AREA BY LATE TUESDAY
MORNING...THEN OUT ACROSS EASTERN ZONES IN THE AFTERNOON. MODEL
SOLUTIONS SOMEWHAT DIVERGE BY TUESDAY AFTERNOON WITH WRF/NAM AND
ECMWF SOMEWHAT SUGGESTING THIS LOW MAY WRAP UP ENOUGH TO PULL COLD
PRECIPITATION BAND BACK INTO OUR EASTERN ZONES. WILL NOT BITE ALL
THE WAY INTO THIS SCENARIO...BUT WILL INCREASE PRECIPITATION
COVERAGE OVER MOST OF THE AREA TUESDAY AFTERNOON. MAIN DYNAMIC LIFT
OTHERWISE SHOULD FAVOR WESTERN SOUTH PLAINS EARLY TUESDAY...ENOUGH
CONFIDENCE AT THIS TIME TO ISSUE SEASONS FIRST WINTER WEATHER
ADVISORY FOR COMBINATION OF SNOW AND BLOWING SNOW. STRONG WINDS
OTHERWISE MAY EVENTUALLY FORCE A WIND ADVISORY ELSEWHERE. LITTLE
CHANGE TO PREVIOUS STEADY OR FALLING TEMPERATURES ON TUESDAY. MCQUEEN

&&

.LONG TERM...
SURFACE RIDGE AXIS SLIDES THROUGH THE AREA TUE NIGHT USHERING IN
MORE DRY AIR AND LIGHT WINDS. SKIES EXPECTED TO CLEAR RAPIDLY
BEHIND DEPARTING SYSTEM SO OVERNIGHT LOWS SHOULD DROP READILY WITH
MANY LOCATIONS ACROSS NW DRIFTING INTO THE TEENS. A NORTHERN
STREAM WAVE WILL PUSH ANOTHER FRONT...ALTHOUGH MUCH WEAKER...INTO
THE AREA THU TO TEMPER A WARMING TREND SOME. OVERALL WEAK SURFACE
PRESSURE GRADIENT WILL REMAIN THROUGH FRI WHEN A LEE TROUGH WILL
FORM AS STRONGER WESTERLY FLOW BEGINS TO DEVELOP ACROSS THE
ROCKIES IN RESPONSE TO NEXT STORM SYSTEM FORMING IN THE PACIFIC
NW. AS A RESULT BREEZY TO WINDY CONDITIONS LIKELY TO DEVELOP ON
SAT WITH AN INCREASE IN HIGH CLOUDS.

AT THE SAME TIME...LARGE BLOCKING HIGH OVER CANADA OPENS UP
WITH COLD AIR SPILLING INTO THE DEVELOPING TROUGH ON BOTH SIDES OF
THE MOUNTAIN CHAIN. WITH ADDITION SHRTWV ENERGY ROTATING SOUTHWARD
ACROSS CENTRAL CANADA ARCTIC AIR WILL LIKELY BE ON THE MOVE AS
EARLY AS SAT ACROSS THE PRAIRIE PROVINCES INTO THE NRN PLAINS.
TIMING OF FRONT INTO THE PANHANDLE AND SOUTH PLAINS WILL BE THE
MAIN CHALLENGE FOR THE EXTENDED FOR A WHILE. MAINTAINED FASTER
MOVEMENT OF COLD AIR GIVEN ORIGIN AND FAVORED UPPER LEVEL PATTERN
FOR DEEP PENETRATION OF COLD AIR INTO THE PLAINS... ESPECIALLY
ALONG THE LEE OF THE ROCKIES. FORECAST REMAINS DRY FOR NOW HOWEVER
SHRTWV ENERGY IN SW FLOW ALOFT COULD PRODUCE SOME ISSUES LATER IN
THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        69  32  36  16  50 /  30  70  80   0   0
TULIA         70  34  38  16  49 /  30  40  80   0   0
PLAINVIEW     69  35  39  17  50 /  30  30  70   0   0
LEVELLAND     70  37  37  21  51 /  30  30  70   0   0
LUBBOCK       71  37  38  22  50 /  30  30  60   0   0
DENVER CITY   70  38  38  23  51 /  30  20  60  10   0
BROWNFIELD    70  39  39  23  51 /  30  20  50  10   0
CHILDRESS     73  39  39  25  49 /  20  30  50  10   0
SPUR          72  43  43  25  50 /  20  30  50  10   0
ASPERMONT     74  45  45  26  50 /  20  30  50  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST TUESDAY FOR THE
FOLLOWING ZONES: TXZ021>023-027>029-033.

&&

05/24

In the hours before

Special weather statement, Dec 8, 12:19 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1219 PM CST MON DEC 8 2008

TXZ021>044-082200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
1219 PM CST MON DEC 8 2008

...WINTER WEATHER POSSIBLE OVER THE SOUTH PLAINS TUESDAY...

A COLD FRONT EARLY TUESDAY FOLLOWED BY A COLD UPPER LEVEL LOW
PRESSURE SYSTEM WILL BRING THE POTENTIAL FOR A LIGHT SNOWFALL OVER
THE SOUTH PLAINS REGION ON TUESDAY. ALTHOUGH PRECIPITATION IS
EXPECTED TO BE LIGHT ON TUESDAY...THERE WILL BE POTENTIAL FOR
MANY AREAS TO RECEIVE LIGHT ACCUMULATIONS.

TEMPERATURES WILL DROP INTO THE MID OR UPPER 30S FOLLOWING THE
COLD FRONT EARLY TUESDAY...THEN WILL HOLD STEADY OR FALL SLOWLY
DURING THE AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN MAINLY AS
LIGHT RAIN...BUT SHOULD TRANSITION OVER TO LIGHT SNOW STARTING
FIRST OVER THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE EARLY
TUESDAY MORNING...THEN INTO THE CENTRAL AND EASTERN SOUTH PLAINS
BY LATE MORNING OR EARLY AFTERNOON. EVEN PARTS OF THE ROLLING
PLAINS COULD SEE A MIXTURE OF LIGHT RAIN AND SNOW LATE IN THE DAY.
THE RELATIVELY WARM GROUND MAY LIMIT SNOW ACCUMULATIONS IN SOME
AREAS.

THE BEST CHANCE FOR SIGNIFICANT SNOW ACCUMULATIONS OF AN INCH OR
MORE WILL BE OVER THE WESTERN SOUTH PLAINS...WESTERN PANHANDLE...
AND ALSO FURTHER WEST INTO NEW MEXICO. STRONG NORTHERLY WINDS MAY
ALSO ADD AREAS OF BLOWING SNOW WITH REDUCED VISIBILITY...ADDING TO
THE INCLEMENT CONDITIONS. TRAVELERS SHOULD BE ADVISED THAT WINTER
WEATHER ADVISORIES MAY BE ISSUED FOR PARTS OF THE SOUTHERN PLAINS
AREA FOR TUESDAY.

PRECIPITATION SHOULD END FROM WEST TO EAST LATE TUESDAY NIGHT.

PERSONS ACROSS THE SOUTH PLAINS AND ROLLING PLAINS ARE ENCOURAGED
TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS POTENTIAL
WINTER WEATHER EVENT.
Special weather statement, Dec 8, 3:37 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
337 PM CST MON DEC 8 2008

TXZ021>023-027>029-033>035-039>041-090600-
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
337 PM CST MON DEC 8 2008

...BRIEF STRONG WIND GUSTS MAY SPREAD THROUGH WESTERN AND CENTRAL
SOUTH PLAINS LATE THIS AFTERNOON...
...WINTER WEATHER CONDITIONS EXPECTED TUESDAY...

WESTERLY WINDS MAY GUST BRIEFLY UP TO 55 MPH OVER THE WESTERN AND
CENTRAL SOUTH PLAINS LATE THIS AFTERNOON AS A VIGOROUS UPPER LEVEL
LOW PRESSURE SYSTEM MOVES INTO THE AREA FROM EASTERN NEW MEXICO.
THESE WINDS MAY OCCUR ALONG OR NEAR THE NEXT BAND OF LIGHT RAIN
SHOWERS THAT IS EXPECTED TO SPREAD WEST TO EAST THROUGH THE AREA
MAINLY BETWEEN 4 PM AND 6 PM THIS AFTERNOON. TAKE THIS TIME TO
SECURE ANY LOOSE ITEMS AROUND YOUR HOME. IF TRAVELING...BE ALERT
TO SUDDEN WIND GUSTS.

THEN...A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL
COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON
TUESDAY. SNOWFALL ACCUMULATION OVER THE SOUTHERN AND CENTRAL SOUTH
PLAINS WILL BE MOSTLY LESS THAN AN INCH...MAINLY ON GRASSY AREAS.
SOMEWHAT HEAVIER SNOW...PERHAPS AN INCH OR TWO...WILL BE POSSIBLE
OVER THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE
WHERE A WINTER WEATHER ADVISORY IS IN EFFECT ON TUESDAY. STRONG
WINDS WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW.

PRECIPITATION SHOULD END FROM WEST TO EAST TUESDAY NIGHT.

PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE
ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS
POTENTIAL WINTER WEATHER EVENT.

TXZ024>026-030>032-036>038-042>044-090600-
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...POST...JAYTON...ASPERMONT
337 PM CST MON DEC 8 2008

...WINTRY CONDITIONS EXPECTED TUESDAY WITH LIGHT SNOW POSSIBLE...

A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL
COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON
TUESDAY. ALTHOUGH ACCUMULATION POTENTIAL FOR SNOW APPEARS LOW...
FORECAST SOLUTIONS SUGGEST AT LEAST A POSSIBILITY FOR MORE STEADY
SNOW OVER SOME AREAS LATER ON TUESDAY. NORTH WINDS WILL GUST CLOSE
TO 40 MPH WHILE TEMPERATURES IN THE LOWER TO MIDDLE 40S DROP INTO
THE 30S DURING THE AFTERNOON. THIS MAY PRODUCE WIND CHILL READINGS
IN THE 20S OR EVEN TEENS AT TIMES.

PRECIPITATION SHOULD END FROM WEST TO EAST LATE TUESDAY NIGHT.

PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE
ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS
POTENTIAL WINTER WEATHER EVENT.
Special weather statement, Dec 8, 3:39 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CST MON DEC 8 2008

TXZ021>023-027>029-033>035-039>041-090615-
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL
339 PM CST MON DEC 8 2008

...BRIEF STRONG WIND GUSTS MAY SPREAD THROUGH WESTERN AND CENTRAL
SOUTH PLAINS LATE THIS AFTERNOON WINTER WEATHER CONDITIONS
EXPECTED TUESDAY...

WESTERLY WINDS MAY GUST BRIEFLY UP TO 55 MPH OVER THE WESTERN AND
CENTRAL SOUTH PLAINS LATE THIS AFTERNOON AS A VIGOROUS UPPER LEVEL
LOW PRESSURE SYSTEM MOVES INTO THE AREA FROM EASTERN NEW MEXICO.
THESE WINDS MAY OCCUR ALONG OR NEAR THE NEXT BAND OF LIGHT RAIN
SHOWERS THAT IS EXPECTED TO SPREAD WEST TO EAST THROUGH THE AREA
MAINLY BETWEEN 4 PM AND 6 PM THIS AFTERNOON. TAKE THIS TIME TO
SECURE ANY LOOSE ITEMS AROUND YOUR HOME. IF TRAVELING...BE ALERT
TO SUDDEN WIND GUSTS.

THEN...A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL
COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON
TUESDAY. SNOWFALL ACCUMULATION OVER THE SOUTHERN AND CENTRAL SOUTH
PLAINS WILL BE MOSTLY LESS THAN AN INCH...MAINLY ON GRASSY AREAS.
SOMEWHAT HEAVIER SNOW...PERHAPS AN INCH OR TWO...WILL BE POSSIBLE
OVER THE NORTHWESTERN SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE
WHERE A WINTER WEATHER ADVISORY IS IN EFFECT ON TUESDAY. STRONG
WINDS WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW.

PRECIPITATION SHOULD END FROM WEST TO EAST TUESDAY NIGHT.

PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE
ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS
POTENTIAL WINTER WEATHER EVENT.

TXZ024>026-030>032-036>038-042>044-090615-
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...POST...JAYTON...ASPERMONT
339 PM CST MON DEC 8 2008

...WINTRY CONDITIONS EXPECTED TUESDAY WITH LIGHT SNOW POSSIBLE...

A COLD UPPER LEVEL LOW PRESSURE AND A STRONG COLD FRONT WILL
COMBINE FOR A CHANCE OF LIGHT SNOW AND STRONG NORTH WINDS ON
TUESDAY. ALTHOUGH ACCUMULATION POTENTIAL FOR SNOW APPEARS LOW...
FORECAST SOLUTIONS SUGGEST AT LEAST A POSSIBILITY FOR MORE STEADY
SNOW OVER SOME AREAS LATER ON TUESDAY. NORTH WINDS WILL GUST CLOSE
TO 40 MPH WHILE TEMPERATURES IN THE LOWER TO MIDDLE 40S DROP INTO
THE 30S DURING THE AFTERNOON. THIS MAY PRODUCE WIND CHILL READINGS
IN THE 20S OR EVEN TEENS AT TIMES.

PRECIPITATION SHOULD END FROM WEST TO EAST LATE TUESDAY NIGHT.

PERSONS ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS ARE
ENCOURAGED TO MONITOR THE FORECAST FOR THE LATEST UPDATES ON THIS
POTENTIAL WINTER WEATHER EVENT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:45 PM CSTWinter Weather AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more26 hr

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.